MAUDE Adverse Event Report: ICU MEDICAL CHEMOLOCK; ADMIN SET

ICU MEDICAL CHEMOLOCK; ADMIN SET
Model Number CL3520
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device not returned.The initial reporter stated that the chemo drug is herceptin.The clinician noticed the leak when it was just forming a drop and was therefore able to gown and glove before manipulating the tubing.Clean up of the small contained spill occurred.There was no exposure to the clinician or patient.No contact with skin.A two year review of complaints database revealed did reveal additional reports for cl3520/similar problem.A review of those investigations where devices were returned recorded mixed results, including no defect, usage issues, cannot determine and mfg/design.
 
Event or Problem Description
Leak noted below the upper chemolock of cl3520.No adverse patient consequences were reported.
 
Additional Manufacturer Narrative
The initial reporter stated that the chemo drug is herceptin.The clinician noticed the leak when it was just forming a drop and was therefore able to gown and glove before manipulating the tubing.Clean up of the small contained spill occurred.There was no exposure to the clinician or patient.No contact with skin.A two year review of complaints database revealed did reveal additional reports for cl3520 similar problem.A review of those investigations where devices were returned recorded mixed results, including no defect, usage issues, cannot determine and mfg/design.Visual summary: the reported used device was returned (cl3520) with mating device.Leakage was observed at connection between blue chemo lock body and clear collar at distal end of the tubing.Functional summary: cl3520 was pressure leak tested.A leak was detected.Analysis summary: the cl3520 was confirmed to be leaking due to distorted/damaged o-ring.
 
Event or Problem Description

Brand Name
CHEMOLOCK
Common Device Name
ADMIN SET
Manufacturer (Section D)
ICU MEDICAL
4455 atherton drive
salt lake city UT 84117
MDR Report Key6762002
Report Number2025816-2017-00165
Device Sequence Number1540481
Product Code ONB
UDI-Device Identifier00887709057036
UDI-Public887709057036
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131549
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCL3520
Device Catalogue NumberCL3520
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/05/2017
Supplement Date Received by Manufacturer07/05/2017
Initial Report FDA Received Date08/02/2017
Supplement Report FDA Received Date08/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1